Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 78, NWS Tallahassee, FL

June 22, 2001Berrien County, Cook County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2001, 3:29 PM EDT for Berrien County, Cook County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 22, 2001, 3:29 PM EDT (19:29 UTC)
Expired
Jun 22, 2001, 4:00 PM EDT
In force
31 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Berrien County, GA, Cook County, GA

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:45 PM EDTThunderstorm WindCountywide, GATrees and power lines down on Old Valdosta Highway. Reported by the Berrien County Sheriff.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 221930
SVRTLH

GAC019-075-222000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT FRI JUN 22 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERRIEN COUNTY IN GEORGIA
  EASTERN COOK COUNTY IN GEORGIA

* UNTIL 400 PM EDT...

* AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER COOK CO AIRPORT...OR
  ABOUT OVER ADEL...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MASSEE...COTTLE BY 335 PM EDT...
  NASHVILLE BY 340 PM EDT...
  BERRIEN CO AIRPORT BY 345 PM EDT...
  ALAPAHA BY 355 PM EDT...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. 
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE 
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE 
ALERT FOR RAPIDLY CHANGING CONDITIONS.

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3123 8350 3104 8344 3117 8314 3141 8323

.END

12-WATSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:31 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 22, 2:31 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION...CORRECT...ADD SVR TSTM WATCH TO GA AREA
NATIONAL WEATHER SERVICE TALLAHASSEE FL
231 PM EDT FRI JUN 22 2001

HAS BEEN VERY BUSY WITH FULL BACKUP TO KJAX UNTIL 1 PM DUE TO AWIPS
PROBLEMS...MARGINAL SEVERE STORMS OVER OUR CWA...& SVR TSTM WATCH
ISSUED AT 1 PM EDT FOR GA. MIC & SOO ARE RIGHT IN THE ACTION. AREA
88DS PICKING UP AFTERNOON CONVECTION...WITH A FEW ENHANCED AREAS & A
MAIN LINE FROM THE GULF NEAR KAQQ TO KABY IN GA. THESE ARE
ASSOCIATED WITH A PREFRONTAL TROUGH NOW DRIFTING THROUGH AREA...WITH
COLD FRONT NEAR KJAN TO NORTHERN MS. UPPER LEVEL VORT LOBES ARE
ROTATING AROUND BASE OF TROUGH & ARE HELPING STORM DEVELOPMENT.

MODELS ARE IN AGREEMENT WITH PUSHING PREFRONTAL SQUALL-LINE THROUGH
CWA THIS AFTERNOON TO EVENING...THEN COLD FRONT NEAR KDHN AT
12Z...NEAR KTLH AT 18Z-22Z...THEN NEAR KJAX BY SUN 12Z. WILL
CONTINUE TO SEE PERIODS OF SHOWERS & TSTMS AS UPPER ENERGY &
SOUTHERN VORT LOBE PUSHES ACROSS N FL THROUGH 18Z SAT...THEN TO EAST
BY 00-06Z SUN. DRYING IN ATMOSPHERE WITH W-NW FLOW SEEN ON SUN & MON
WITH MUCH LOWER POP CHANCES ON WEAK SEA BREEZE REGIME. TEMPS WILL
COOL A BIT FOR SUN & MON. WILL USE BLEND OF MODEL GUIDANCE.

EXTENDED: LATE MON TO REST OF WEEK...MORE FAVORABLE SEA BREEZE
REGIME IS EXPECTED...WITH POPS 30-50% EACH DAY. TEMPS SLOWLY WARM
AGAIN TO AROUND 90.

FIRE WEATHER...NO HEADLINES.

MARINE...WIND & SEAS HAVE STAYED DOWN BELOW ADVISORY CRITERIA...&
MODELS ONLY GO TO NEAR SCEC LATER TONIGHT & SAT...BEFORE SHIFT MORE
TO WEST WIND ON SAT.

PRELIMINARY NUMBERS:
TLH 69 86 66 88 8532
PFN 72 86 70 85 8532
DHN 68 86 66 85 8532
ABY 70 85 66 85 8632
VLD 71 86 67 88 8632

.TLH...
AL...NONE.
GA...SVR TSTM WATCH ALL COUNTIES UNTIL 6 PM EDT.
FL...NONE.

MCT

In the hours before

Special weather statement, Jun 22, 1:05 PM EDT, 2 hours 24 minutes before
GAZ120>131-142>148-155>161-222200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
105 PM EDT FRI JUN 22 2001

...SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTHWEST AND SOUTH CENTRAL
GEORGIA UNTIL 6 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA UNTIL 6 PM EDT. THE
WATCH INCLUDES THE FOLLOWING COUNTIES...
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...
COOK...DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...
TERRELL...THOMAS...TIFT...TURNER...WORTH.

IT INCLUDES THE CITIES OF...ALBANY...BAINBRIDGE...CAIRO...CAMILLA...
COLQUITT...DONALSONVILLE...MOULTRIE...QUITMAN...THOMASVILLE...
TIFTON...AND VALDOSTA.

A COLD FRONT WILL APPROACH GEORGIA LATER TODAY AND TONIGHT...AND
DEVELOP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME STORMS
WILL BE SEVERE...AND PRODUCE STRONG WINDS TO 50 TO 60 MPH...LARGE
HAIL...DANGEROUS LIGHTNING...AND VERY HEAVY RAIN. RESIDENTS SHOULD
MONITOR THE WEATHER THIS AFTERNOON AND EVENING.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.  SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

SPOTTERS SHOULD ALSO MONITOR THE WEATHER FOR POSSIBLE ACTIVATION.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TOK
NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

MCT
Special weather statement, Jun 22, 1:33 PM EDT, 1 hour 56 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-221015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
133 PM EDT FRI JUN 22 2001

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND
EVENING ACROSS THE TRI-STATE AREA. A PRE-FRONTAL TROUGH AND OUTFLOW
BOUNDARIES AHEAD OF THE MAIN COLD FRONT WILL INTERACT WITH THE SEA
BREEZE. THIS COULD PRODUCE A FEW STORMS THAT MAY REACH SEVERE LEVELS
WITH DAMAGING WINDS AND SOME LARGE HAIL POSSIBLE. LOCALLY HEAVY
RAINFALL IS ALSO LIKELY WITH TOTAL ACCUMULATIONS POSSIBLY EXCEEDING
3 INCHES IN SOME SPOTS. THIS COULD GENERATE AT LEAST LOCALIZED
FLOODING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHWEST AND SOUTH
CENTRAL GEORGIA. SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY
MONITOR THE WEATHER THERE AND IN OTHER AREAS SHOULD ANY SEVERE
STORMS OR FLOODING DEVELOP.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

AFD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:03 PM EDTSevere Thunderstorm WarningTAEGrady42 min
Jun 22, 3:42 PM EDTSevere Thunderstorm WarningTAEClay, Randolph48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.